Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 3, 2017, 7:21 PM CDT for Hays County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 3, 2017, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
749
WWUS84 KEWX 040021
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT SAT JUN 3 2017
TXZ191-206-208-040100-
Comal TX-Caldwell TX-Hays TX-
721 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTHERN
HAYS AND NORTHEASTERN COMAL COUNTIES UNTIL 800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving northeast at 10 to 15 mph.
Dime to nickel size hail and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
San Marcos, Kyle, Lockhart, Buda, Wimberley, Canyon Lake, Woodcreek,
Martindale, Uhland, Mustang Ridge, Niederwald, Mountain City, San
Marcos Regional Airport, Maxwell, Reedville, Hays City and Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 9767 2985 9787 2985 9788 2984 9790
2982 9801 2985 9818 2995 9823 3002 9811
3010 9781 3002 9771 3004 9769 2996 9758
TIME...MOT...LOC 0020Z 236DEG 15KT 2994 9784
$$
ALLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:29 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 3, 6:29 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 629 PM CDT Sat Jun 3 2017 .AVIATION.../00Z Update/ Upper level low pressure continues across the northern portions of the state and this combined with abundant moisture and plenty of boundaries the trend for scattered showers and thunderstorms will continue. Upper level energy, boundaries and diurnal trends will dictate where and when and where convection develops. Current convection across the Hill Country and west of KAUS is laying down a number of boundaries that will likely cause wind shifts and could enhance convection over the next several hours. Forecast period will begin with VFR conditions prevailing and tempo periods with MVFR conditions in or near convection. After 07Z will begin to see MVFR cigs develop at the I-35 sites. Expect MVFR cigs at KDRT around 12Z. Winds will be E-SE less than 10 knots, but will be variable in or near convection and behind outflow boundaries. On Sunday upper level low will begin to move slowly east with drying across the west and less convection. Should see VFR cigs return around 14Z-15Z. Will still see rounds of scattered convection across the east. Winds will be S-SE at 10 knots or less. && .PREV DISCUSSION... /ISSUED 313 PM CDT Sat Jun 3 2017/ SHORT TERM (Tonight through Sunday Night)... The center of the large upper low is over western OK and NW Texas. This will continue to be our main weather maker through the short term period. Clusters of storms over the state have been playing havoc on the mesoscale numerical models, such that it has been hard to find any model that has been doing a good job initializing and then handling the convection. An early morning storm cluster came across the county warning area and has done a good job in keeping most convection at bay. Some daytime heating has allowed for scattered convection to fire but for the most part the area has seen only a few showers/storms. As the afternoon progresses we do expect the storms to become more numerous with a good 40-50% coverage by early evening with the unstable airmass. There are plenty of left over boundaries to be triggers as well. We may also have a differential heating boundary set up out west due to the extensive cloud cover with an early afternoon Mexico MCS. This all points to keeping a good chance of pop in the forecast for the evening and into the overnight. Best bet is to have storms over the Edwards Plateau and then move into the Hill Country and western zones. With activity already firing in this area and the Big Bend, this scenario seems plausible. By Sunday models are dropping pops out west, concentrating the highest chances of rain Central and East zones. This is in concert with the upper low starting to shift east and southeast. Will stick fairly close to guidance temps, keeping hi/low near normal for this time of year. LONG TERM (Monday through Saturday)... Our pattern will finally see some drying by Tue as the upper low moves southeast and our South Central Texas area gets under the influence of mid level NW flow. That should be enough to keep the majority of pop east of the area while keeping the area fairly seasonable with temps and dewpoints. Guidance is bringing in some light north winds mid week, impacts should be fairly minimal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 88 70 87 70 / 60 50 50 50 20 Austin Bergstrom Intl Airport 69 88 69 86 69 / 50 50 50 50 30 New Braunfels Muni Airport 69 87 70 86 69 / 50 50 40 50 20 Burnet Muni Airport 67 85 67 85 68 / 60 50 40 50 20 Del Rio Intl Airport 69 89 71 92 71 / 60 40 20 10 - Georgetown Muni Airport 68 86 68 86 68 / 60 50 50 50 30 Hondo Muni Airport 69 88 69 89 69 / 60 50 30 40 20 San Marcos Muni Airport 69 88 69 87 69 / 50 50 40 50 30 La Grange - Fayette Regional 71 87 71 86 70 / 40 60 50 60 40 San Antonio Intl Airport 70 89 71 88 70 / 60 50 40 50 20 Stinson Muni Airport 71 88 71 88 71 / 50 50 40 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...10 Synoptic/Grids...Allen Public Service/Data Collection...30
Hazardous weather outlook, Jun 3, 4:50 AM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 450 AM CDT Sat Jun 3 2017 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 450 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chances of showers and thunderstorms continue Sunday through Wednesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 3, 5:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
531 PM CDT SAT JUN 3 2017
TXZ172-173-192-032315-
Williamson TX-Burnet TX-Travis TX-
531 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS AND SOUTHWESTERN BURNET COUNTIES UNTIL 615 PM
CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marble Falls, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Falls, Lakeway, Lago Vista, Horseshoe Bay, Meadowlakes,
Spicewood, Smithwick, Oatmeal, Briarcliff and Cottonwood Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 9798 3041 9813 3043 9813 3046 9825
3051 9834 3071 9829 3071 9796
TIME...MOT...LOC 2231Z 264DEG 26KT 3059 9821
ALLENSpecial weather statement, Jun 3, 5:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
558 PM CDT SAT JUN 3 2017
TXZ173-192-032345-
Williamson TX-Travis TX-
558 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES UNTIL 645 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lago Vista, or 11 miles west of Cedar Park, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northwest Austin, Round Rock, Cedar Park, Georgetown, Anderson Mill,
Serenada, Leander, Lakeway, Lago Vista, Liberty Hill, Georgetown
Dam, Sun City, Hudson Bend, Mansfield Dam, Jonestown, Briarcliff,
Brushy Creek, Wells Branch, Jollyville and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3073 9765 3044 9767 3037 9787 3037 9816
3040 9815 3046 9810 3049 9810 3049 9811
3062 9806 3068 9802
TIME...MOT...LOC 2257Z 271DEG 19KT 3053 9802
ALLENSpecial weather statement, Jun 3, 6:48 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 648 PM CDT SAT JUN 3 2017 TXZ191-207-208-040030- Guadalupe TX-Caldwell TX-Hays TX- 648 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL... SOUTHEASTERN HAYS AND NORTHERN GUADALUPE COUNTIES UNTIL 730 PM CDT... At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over San Marcos, moving east at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Marcos, Kyle, Martindale, San Marcos Regional Airport, Maxwell, Reedville and Redwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2989 9806 3000 9788 2988 9775 2975 9794 TIME...MOT...LOC 2348Z 284DEG 5KT 2987 9791 ALLEN
Special weather statement, Jun 3, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT SAT JUN 3 2017
TXZ191-206-208-040100-
Comal TX-Caldwell TX-Hays TX-
721 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTHERN
HAYS AND NORTHEASTERN COMAL COUNTIES UNTIL 800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving northeast at 10 to 15 mph.
Dime to nickel size hail and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
San Marcos, Kyle, Lockhart, Buda, Wimberley, Canyon Lake, Woodcreek,
Martindale, Uhland, Mustang Ridge, Niederwald, Mountain City, San
Marcos Regional Airport, Maxwell, Reedville, Hays City and Mendoza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 9767 2985 9787 2985 9788 2984 9790
2982 9801 2985 9818 2995 9823 3002 9811
3010 9781 3002 9771 3004 9769 2996 9758
TIME...MOT...LOC 0020Z 236DEG 15KT 2994 9784
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 118 min |
| Jun 3, 7:36 PM CDT | Special Weather Statement | EWX | Blanco | 39 min |
| Jun 3, 8:12 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 3, 8:33 PM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Jun 4, 12:36 AM CDT | Special Weather Statement | EWX | Atascosa | 39 min |
| Jun 4, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 38 min |
| Jun 4, 12:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Jun 4, 1:30 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| Jun 4, 4:42 AM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 4, 7:54 AM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Jun 4, 8:40 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jun 4, 9:06 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Jun 4, 10:02 AM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 11:11 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Jun 4, 2:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Jun 4, 3:11 PM CDT | Special Weather Statement | EWX | Comal | 49 min |
| Jun 4, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis | 47 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | EWX | Williamson | 67 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| Jun 4, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 79 min |
| Jun 4, 6:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 4, 6:15 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 4, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt | 50 min |
| Jun 4, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 39 min |
| Jun 4, 6:49 PM CDT | Special Weather Statement | EWX | Blanco | 41 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.